Alert archive / Minnesota / Wind Chill Advisories in 2008
Wind Chill Advisory 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Jan 14, 2008, 4:27 AM CST for 14 counties in Minnesota; 7 counties in North Dakota. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2008, 4:27 AM CST (10:27 UTC)
- Expired
- Jan 14, 2008, 8:34 AM CST
- In force
- 4 hr
- Issued by
- NWS Grand Forks, ND
All 21 counties
Becker County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Cass County, ND, Grand Forks County, ND, Pembina County, ND, Richland County, ND, Steele County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 59 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 10.5 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 141027 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 427 AM CST MON JAN 14 2008 ...DANGEROUS WINDS CHILLS TO CONTINUE THROUGH MID MORNING... .WIND CHILLS FROM 25 TO 35 BELOW WILL CONTINUE ACROSS THE RED RIVER VALLEY. AS HIGH PRESSURE BUILDS INTO THE NORTHERN PLAINS WIND SPEEDS WILL SUBSIDE. MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ008-016-027-029- 030-039-053-141500- /O.EXP.KFGF.WC.Y.0002.000000T0000Z-080114T1000Z/ /O.NEW.KFGF.WC.Y.0003.080114T1027Z-080114T1500Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-GRANT-PEMBINA-EASTERN WALSH COUNTY-GRAND FORKS- STEELE-TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... CAVALIER...GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO... WAHPETON 427 AM CST MON JAN 14 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND CHILL ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS EXTENDED A WIND CHILL ADVISORY UNTIL 9 AM CST THIS MORNING. WIND CHILLS FROM 25 TO 35 BELOW ZERO WILL PERSIST IN THE RED RIVER VALLEY THROUGH THE MID MORNING HOURS. WIND SPEEDS WILL SUBSIDE AS HIGH PRESSURE BUILDS INTO THE REGION...AND THE THREAT FOR DANGEROUS WIND CHILLS WILL END. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ JK
1 follow-up statement
000 WWUS43 KFGF 141434 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 834 AM CST MON JAN 14 2008 ...WIND CHILL ADVISORY IS NOW CANCELLED... .A RIDGE OF HIGH PRESSURE HAS SETTLED IN OVER THE VALLEY...RESULTING IN LIGHTER WINDS. THE LIGHT WINDS HAVE RESULTED IN WIND CHILLS RISING ABOVE ADVISORY CRITERIA. MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ008-016-027-029- 030-039-053-141545- /O.CAN.KFGF.WC.Y.0003.000000T0000Z-080114T1500Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-GRANT-PEMBINA-EASTERN WALSH COUNTY-GRAND FORKS- STEELE-TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... CAVALIER...GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO... WAHPETON 834 AM CST MON JAN 14 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND CHILL ADVISORY. A RIDGE OF HIGH PRESSURE HAS SETTLED IN OVER THE VALLEY...RESULTING IN LIGHTER WINDS. THE LIGHT WINDS HAVE RESULTED IN WIND CHILLS RISING ABOVE ADVISORY CRITERIA. $$ SPEICHER
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 13, 9:21 PM CST, 7 hours 6 minutes earlier.
Area forecast discussion, Jan 13, 9:21 PM CST, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
921 PM CST SUN JAN 13 2008
.DISCUSSION...
WIND SPEEDS IN THE 10-15 MPH AND TEMPS FALLING BELOW ZERO HAVE
COMBINED TO PRODUCE WIND CHILLS IN THE 25 TO 30 BELOW RANGE IN
THE RED RIVER VALLEY. WINDS OVER 10 MPH SHOULD PERSIST THROUGH
10Z...AND HAVE ISSUED A WIND CHILL ADVISORY FOR THE VALLEY. WE
HAVE ALREADY SENT AN UPDATED WSW/GRIDS AND TEXT PRODUCTS.
&&
.AVIATION...
VFR CONDITIONS WILL BUILD INTO THE BJI SITE WITHIN THE NEXT FEW
HOURS...WITH GFK/FAR ALREADY VFR. THESE VFR CONDITIONS WILL
PERSIST THROUGH THE TAF PERIOD AND WINDS WILL BECOME LIGHT LATER
TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 539 PM CST SUN JAN 13 2008/
DISCUSSION...
WE WILL ISSUE A QUICK UPDATE TO ADDRESS TEMPS. TEMPS ARE FALLING
PRETTY QUICK THIS EVENING...AND WE ARE ALREADY NEARING FORECAST
LOWS IN THE NORTH. THEREFORE...WILL LOWER MINIMUM TEMPS 5-10
DEGREES IN MOST AREAS OVERNIGHT. IF WE CAN DECOUPLE FULLY AFTER
MIDNIGHT...THEN SOME AREAS COULD FALL TO 20 BELOW AND WE MAY NEED
TO ADJUST TEMPS DOWN SOME MORE LATER THIS EVENING. NEW GRIDS HAVE
ALREADY BEEN SENT AND TEXT PRODUCTS WILL FOLLOW.
PREV DISCUSSION... /ISSUED 307 PM CST SUN JAN 13 2008/
SHORT TERM...
MAIN CHALLENGE REMAINS TEMPERATURES AND PRECIPITATION.
SETTLED ON GFS AS COMPROMISE SOLN FOR THIS FCST PD. ALL MODELS
INITIALIZED WELL THIS RUN BUT SOME VARIANCES EXISTED. ECMWF TENDED
TO BE A BIT FAST WHERE THE NAM WAS SLOWER AND THE GFS HIT IN THE
MIDDLE.
SFC ANALYSIS SHOWS RIDGE OF HIGH PRESSURE PUSHING OVER ND/MN WITH
PC SKIES...EXCEPT SE OF A LINE FROM BDE TO FAR. TEMPS IN NW ZONES
DROPPING BELOW ZERO AS COLDER AIR FILTERS IN FROM CANADA. WITH
SKIES CLEARING...EXPECT DECENT RADIATIONAL COOLING TO DROP
OVERNIGHT TEMPS FARTHER.
SOME AREAS OF LIGHT SNOW REMAIN AND MADE MENTION OF THEM THRU THE
EVENING HOURS. OTHERWISE...PATTERN REMAINS QUIET UNTIL NEXT SYSTEM
APPROACHES ON TUESDAY. RETURN FLOW AND INCREASING THICKNESS
VALUES SHOULD HELP IN DECENT TEMPERATURE RECOVERY...EXCEPT IN THE
RR VALLEY WHERE COLDER AIR IS EXPECTED TO REMAIN POOLED INHIBITING
TEMPS A BIT. SUFFICIENT LIFT EXISTS FOR PCPN BUT THE QUESTION MARK
IS THE AMT OF MOISTURE AVAILABLE. THEREFORE...ONLY EXPECTING ONE
TO TWO INCHES OF SNOW TO FALL ACROSS THE REGION ATTM. STRONGER CAA
BEHIND THE SYSTEM LOOKS FAVORABLE FOR KICKING THE SNOW AROUND SO
EXPECT SOME BLOWING SNOW IN ITS WAKE...ESPECIALLY IN OPEN COUNTRY.
FOR THE LONGER TERM...EXPECT TO REMAIN IN COLDER PATTERN.
LONG TERM (THU-SAT)...
GOING BACK INTO WINTER MODE OVERALL LONG RANGE MODELS IN PRETTY
GOOD AGREEMENT WITH TEMPERATURES MAIN CHALLENGE. REGION TO REMAIN IN
LONG WAVE TROUGH THROUGH PERIOD. WEAK SHORTWAVES DROPPING THROUGH
FLOW WILL BRING INCREASINGLY COLDER AIR INTO REGION. BEST POTENTIAL
FOR MEASURABLE SNOWFALL WILL BE EARLY (THUR) OVER SW HALF OF FA WITH
MAIN SHORTWAVE PASSAGE AND WESTWARD RETREATING BAROCLINIC ZONE.
REMAINDER OF PERIOD WILL BE UNDER ARCTIC HIGH PRESSURE...COLD
TEMPERATURES.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY UNTIL 4 AM CST MONDAY FOR NDZ008-016-027-029-
030-039-053.
MN...WIND CHILL ADVISORY UNTIL 4 AM CST MONDAY FOR MNZ001>005-007-008-
013>016-022-023-027>031-040.
&&
DKHazardous weather outlook, Jan 13, 7:00 AM CST, 21 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CST SUN JAN 13 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-141300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 700 AM CST SUN JAN 13 2008 ...MORE WINTER LIKE TEMPERATURES WILL MOVE INTO THE AREA TONIGHT... ...LOW WIND CHILLS WILL BE POSSIBLE FOR MONDAY NIGHT AND TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TONIGHT WIND CHILL TEMPERATURES WILL FALL TO 25 TO 30 BELOW ZERO FROM THE RED RIVER VALLEY EAST INTO NORTHWEST MINNESOTA FOR TONIGHT. HOWEVER NORTHWEST WINDS WILL DIMINISH UNDER 10 MPH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WIND CHILL ADVISORY MAY BE NEEDED MONDAY NIGHT AS WIND CHILL TEMPERATURES ARE EXPECTED TO FALL TO 25 TO 30 BELOW ZERO FROM THE RED RIVER VALLEY EAST INTO NORTHWEST MINNESOTA. SOUTH WINDS AT 10 TO 20 MPH AND TEMPERATURES FROM ZERO TO TEN BELOW WILL MAKE FOR LOW WIND CHILL TEMPERATURES. LOW WIND CHILL TEMPERATURES ARE ALSO EXPECTED TUESDAY NIGHT AS ANOTHER ARCTIC COLD FRONT WILL MOVE OUT OF CANADA. WIND CHILL TEMPERATURES AROUND 25 BELOW MAY BE POSSIBLE ALONG THE CANADIAN BORDER. ALSO GUSTY NORTHWEST WINDS ARE POSSIBLE WITH GUST UP TO 35 MPH WEDNESDAY NIGHT. THE WIND ADVISORY WOULD BE MOST LIKELY OVER ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA EXCEPT THE WOODED AREAS OF NORTH CENTRAL MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 9:14 PM CST | Wind Chill Advisory | FGF | Becker, Clay, Clearwater, Grant, Kittson, Mahnomen and 8 more | 7 hr |
Nearby
Wind Chill Advisories in Minnesota, 2008Wind Chill Advisories in North Dakota, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.